MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TUBES BLUSELECT TRACHEOSTOMY; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TUBES BLUSELECT TRACHEOSTOMY; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 101/818/080
Medical Device Problem Codes Break (1069); Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the inner cannula was loose.The length of the inner cannula exceeded the length of the trach leaving a sharp edge to come in contact with the patients trachea.No patient injury was reported.
 
Additional Manufacturer Narrative
Other text: this mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).A product sample was received for evaluation.Visual and functional testing were performed.One picture was attached.During the analysis conducted, it could be observed the back side of the packaging product; however, there is not evidence regarding to the failure mode reported.Both cannulas received were inserted into tracheostomy tube and it was observed that cannula overpass the length tube; thus, the failure mode reported is confirmed.Based on information provided by supplier the most probable root cause it that current low capability in the tooling for injection mold tools for sizes 8mm and 7mm twic (thin wall inner cannula).Actions were taken to mitigate the reported issue: supplier started a project to replace the existing 2 cavity.No problems or issues were identified during this device history record review.

Brand Name
PORTEX TUBES BLUSELECT TRACHEOSTOMY
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17049217
Report Number3012307300-2023-05961
Device Sequence Number7067269
Product Code BTO
UDI-Device Identifier15019517077544
UDI-Public15019517077544
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number101/818/080
Device Catalogue Number101/818/080
Device Lot Number4083148
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2023
Initial Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown